Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 29, 2024, 6:56 PM CDT for Houston County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2024, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 29, 2024, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WGUS52 KTAE 292356
FFWTAE
ALC069-300200-
/O.NEW.KTAE.FF.W.0042.240629T2356Z-240630T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
656 PM CDT Sat Jun 29 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Houston County in southeastern Alabama...
* Until 900 PM CDT.
* At 656 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cottonwood, Dothan, Taylor, Ashford, Rehobeth, Avon, Madrid,
Gordon, Memphis, Lovetown, Sealy Springs, Grangeburg, Pansey,
Wilson Mill, Hodgesville, Keytons, Olympia Spa Resort, Crosby,
Garretts Crossroads and Southern Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3111 8504 3107 8503 3105 8501 3103 8501
3101 8500 3100 8500 3100 8549 3117 8549
3118 8510 3117 8510 3116 8508 3112 8505
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:04 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 29, 6:04 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 704 PM EDT Sat Jun 29 2024 ...New AVIATION... .NEAR TERM... (Through Sunday) Issued at 330 PM EDT Sat Jun 29 2024 Ridging aloft continues nudging in from the west through the near term with a moist unstable airmass remaining in place over the forecast area. Garden variety pop up storms are possible areawide tomorrow with PoP's generally maxing out in the 60-70% areawide. PWAT's ranging from 2.2-2.5" support efficient rainmakers, hinting that a localized nuisance / flash flooding threat is possible with these storms if they are slow moving and / or stall. Heat remains a concern as well tomorrow, though there are some caveats. Heat indices across our FL counties generally range from 108-112 with a few areas even reaching 113+, supportive of a heat advisory. However, given the large coverage of storms tomorrow during peak heating, rain cooled air with scattered anvil debris from these storms may hinder most of the areas from realizing these temperatures. Our SE AL and SW GA counties have heat indices > 108 as well, particularly in their counties bordering FL, though uncertainty remains the same. Regardless, temperatures are expected to once again be hot and muggy tomorrow afternoon. Make sure to wear light clothes tomorrow, drink plenty of water, and limit time outside if possible. Tonights low temperatures are expected to drop to the mid to upper 70s with afternoon highs tomorrow reaching the mid 90s. && .SHORT TERM... (Sunday night through Monday night) Issued at 330 PM EDT Sat Jun 29 2024 The short term period looks a bit unsettled with mid to upper level ridging pushing over to the west and a weak front stalling out over the area. How far south the front makes it is unclear at this point, but it will likely create a local focus for shower and thunderstorm activity With the most coverage expected Monday afternoon and evening. A few strong storms will be possible along with isolated pockets of heavy rainfall. Highs are forecast in the low to mid 90s, however areas with the highest coverage of rain and clouds may end up a few degrees below that. Lows are forecast in the mid 70s. && .LONG TERM... (Tuesday through Friday) Issued at 330 PM EDT Sat Jun 29 2024 Ridging begins to build back overhead during the long term, gradually lowering our rain chances through mid week. A few showers and storms will still be possible, particularly along the seabreeze in the afternoon, but widespread convection is not expected once the ridge settles in. This will also allow temperatures to soar once again, reaching the mid to upper 90s again by the end of the week. Lows are forecast to remain fairly steady in the low to mid 70s. && .AVIATION... (00Z TAFS) Issued at 703 PM EDT Sat Jun 29 2024 Shower and thunderstorm activity today will begin to diminish after sunset with the remaining storms ending around 04Z-06Z. During the overnight hours, winds will become light to calm. It is possible for patchy fog to develop at our inland terminals but confidence is too low to include in the TAFs. Showers/thunderstorms may develop in the late morning into early afternoon; however showers and thunderstorms are more likely expected to return during the afternoon Sunday, hence VCTS at all terminals, with higher confidence around 20z for TSRA at most terminals. && .MARINE... Issued at 331 PM EDT Sat Jun 29 2024 Southwesterly flow around 10 knots and seas around 3 to 4 feet will prevail through most of the weekend until a weak frontal boundary pushes into the Gulf and winds become light and variable early next week. Wave heights of 3-4 feet will predominantly be attributed to the tropical disturbance in the southern Gulf of Mexico that is currently crossing the Yucatan Peninsula. Scattered showers and storms are expected through the weekend and early next week with activity generally greatest in the overnight and early morning hours as the diurnal land breeze circulation is at its peak. && .FIRE WEATHER... Issued at 331 PM EDT Sat Jun 29 2024 Tomorrow, isolated storms are expected to occur across the area in the afternoon hours with gusty and erratic storms near and within them. This will continue over the next few days as a moist and unstable airmass remains over the forecast area. Transport winds over the next few days will be variable in direction ranging from around 5-10mph with increasing mixing heights each afternoon. Fair to generally good dispersions are expected areawide. At this time, there are no fire weather concerns at this time. && .HYDROLOGY... Issued at 243 AM EDT Sat Jun 29 2024 Widespread forecast rainfall totals through the next 5 days are generally expected to remain around 1-2 inches, with locally higher totals possible. This is primarily due to deep tropical moisture remaining in place over the region through the middle of next week. There are currently no flooding concerns at this time; however, localized flash flooding from training thunderstorms will be possible, especially in poor drainage and urban environments due to very efficient rain processes and high rainfall rates. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 77 93 76 93 / 40 70 40 70 Panama City 80 91 78 92 / 20 70 50 60 Dothan 76 93 75 95 / 50 70 30 50 Albany 76 94 75 95 / 30 70 30 60 Valdosta 76 94 76 94 / 50 70 30 60 Cross City 76 93 75 91 / 30 70 40 60 Apalachicola 80 91 78 88 / 30 70 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...Worster SHORT TERM...Merrifield LONG TERM....Merrifield AVIATION...Montgomery MARINE...Merrifield FIRE WEATHER...Worster HYDROLOGY...Bunker
In the hours before
Special weather statement, Jun 29, 5:12 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
612 PM EDT Sat Jun 29 2024
FLZ017-018-GAZ157-158-292300-
Inland Jefferson FL-Leon FL-Grady GA-Thomas GA-
612 PM EDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHERN THOMAS COUNTIES
THROUGH 700 PM EDT...
At 612 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Cairo to near Boston. Movement
was south at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Thomasville, Boston, Alma, Fincher, Dills, Moncrief,
Festus, Everett, Rocky Hill, Miccosukee, Jarrott, Beachton, and
Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8373 3061 8422 3083 8423 3078 8374
3066 8374 3065 8373
TIME...MOT...LOC 2212Z 004DEG 5KT 3076 8416 3073 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 5:31 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
631 PM EDT Sat Jun 29 2024
GAZ121>124-142-144-292300-
Randolph GA-Baker GA-Terrell GA-Calhoun GA-Clay GA-Early GA-
631 PM EDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CLAY...SOUTHERN
RANDOLPH...NORTHWESTERN BAKER...CALHOUN...NORTHEASTERN EARLY AND
SOUTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA THROUGH 700 PM
EDT...
At 631 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Cuthbert to near Blakely.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Cuthbert, Blakely, Edison, Arlington, Shellman, Leary,
Douglasville, Damascus, Bellville, Bluffton, Iveys Mill, Parksville,
Carnegie, Randolph Co A/p, Aycock Mill, Early Co A/p, Martins
Crossroads, Suttons Corner, and Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3186 8450 3129 8453 3128 8494 3174 8490
TIME...MOT...LOC 2231Z 256DEG 19KT 3169 8484 3138 8486
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 5:32 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
632 PM EDT Sat Jun 29 2024
FLZ018-019-GAZ159-160-292315-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
632 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
NORTHWESTERN MADISON...SOUTHWESTERN LOWNDES AND SOUTHWESTERN BROOKS
COUNTIES THROUGH 715 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quitman, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Lovett, Nankin, Grooverville, Empress, Cherry Lake, Hamburg,
Hanson, Pinetta, and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3050 8334 3054 8374 3069 8375 3078 8374
3076 8332
TIME...MOT...LOC 2232Z 355DEG 7KT 3069 8351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 5:38 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM CDT Sat Jun 29 2024
FLZ011-292330-
Jackson FL-
538 PM CDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JACKSON COUNTY THROUGH
630 PM CDT...
At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Cottonwood to near
Chipley. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Malone, Cottondale, Greenwood, Alford, Bascom, Kynesville,
Blue Spring, Lovedale, Haynes, Steele City, Dellwood, Star, Two Egg,
Simsville, Hornsville, Cottondale Airport, Chipola Terrace, Buena
Vista, and Marianna Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8530 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3085 8494 3060 8527
3068 8544 3078 8543 3079 8548 3082 8548
TIME...MOT...LOC 2238Z 324DEG 8KT 3099 8522 3077 8544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 5:56 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Sat Jun 29 2024
GAZ122>126-144-145-292330-
Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-
656 PM EDT Sat Jun 29 2024
...STRONG THUNDERSTORMS WILL IMPACT DOUGHERTY...SOUTHEASTERN
RANDOLPH...CENTRAL MITCHELL...SOUTHWESTERN LEE...BAKER...EASTERN
CALHOUN AND SOUTHERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA THROUGH
730 PM EDT...
At 656 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Shellman to 10 miles south
of Leary. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Morgan, Leesburg, Albany, Dawson, Baconton, Leary, East
Albany, Turner City, Walker, Sasser, Iveys Mill, Flint, Radium
Springs, Forrester, Lockett Crossing, South Albany, Southwest Ga
Regional A/P, Palmyra, and Holt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3180 8409 3125 8414 3124 8454 3126 8454
3126 8459 3175 8460
TIME...MOT...LOC 2256Z 248DEG 28KT 3171 8453 3134 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 6:47 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
747 PM EDT Sat Jun 29 2024
FLZ018-019-GAZ159-300015-
Inland Jefferson FL-Madison FL-Brooks GA-
747 PM EDT Sat Jun 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
NORTHWESTERN MADISON AND SOUTHWESTERN BROOKS COUNTIES THROUGH 815 PM
EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Quitman, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Lovett, Nankin, Hamburg, Ashville, and Empress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8369 3069 8345 3042 8346 3050 8383
TIME...MOT...LOC 2346Z 020DEG 10KT 3063 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:41 PM CDT | Special Weather Statement | TAE | Coffee | 34 min |
| Jun 29, 4:04 PM CDT | Special Weather Statement | TAE | Dale | 26 min |
| Jun 29, 6:27 PM CDT | Areal Flood Advisory | TAE | Houston | 29 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.